Hi there Troy and Welcome to HealingWell,
I have done a little research of my own before writing this as I have to confess... I had never heard of the term Jacksonian Seizure before. I am curious to know something... when your neuro diagnosed the first seizure as a TIA, where did he say the 'epicentre' was? A TIA in the posterior pre-frontal cortex would possibly cause something that would look remarkably similar to Jacksonian Epilepsy and this is possibly how things have got confused although I would have thought that a TIA should have shown up on an MRI like a bulb on a christmas tree. I know TIA's are small but not that small surely?!?!? You definately need to back to your neuro with this information. (If you live in the states, you can see someone who specialises in epilepsy... an epileptologist. However, I am from the UK so I am unsure about how to find one). If the Topamax is causing side effects, you ought to get that changed as well. There are loads of AED's out there. The more popular ones are Carbamazepine / Tegretol and Lamotrigine / Lamictal. Sodium Valporate / Epilim and Dilantin are also proven drugs but are older and have more side effects associated with them. (Although there are people on this board who have used Dilantin for 40-odd years and not had a problem so the older meds can be the best). Any further information you can give us about your seizures may help us to better understand what is happening but your priority is to get to see a specialist.
So So sorry I have been away from the computer for 2 days . Thank you so much fro the replies.
The seizures , which have been diagnosed as complex partial seizures, they start out with an eye twitch, then on to my mouth contorting it will follow down my arm and futher down where I can't walk or move my leg. All on the right side only. My tigger is being tired sleep deprived or close in work like the computer.
I'm still having them almost daily just not as bad normally get them to stop with just the eye. They do leave me wore out.
Stopped taking the Topamax and am on Trileptal (carbamazepine) now, which is better for the side effects, I'm only up to half my final dosage. It may get better Dont know yet.
I had an MRI today and am waiting for an update maybe by Friday. I'm currently wearing a portable EEG unit for the next 20 or so hours. Hopefully will know more soon.
Im not a medical expert but I wouldnt think that Hypertension would show up on an MRI or EEG. Normally you would use an ECG (I think they are called EKG in the US) for detecting cardiac conditions. Hypertenstion could cause seizures though and 150/100 is quite high as I remember. Try changing your diet and gentle exercise to reduce your BP. I hope the results come back with something concrete.
Post Edited (Horsewhisper) : 7/26/2008 11:15:51 (GMT-6)
Thank you so much for your reply. I'm headed for a 5 day Video EEG study in 2 weeks.
I've had the Cat scan and MRI which both came back as normal, I am taking Trileptal @ 900 mg's daily and hypertension Diovan which so far has my seizures and high blood pressure under control.
You bring up a good point, that I wonder which comes first?
I'm sorry that you have had to struggle with this, wishing you healing and positive vibes.